Alert archive / Pennsylvania / Ice Storm Warnings in 2016
Ice Storm Warning 1, NWS State College, PA
NWS State College, PA issued this ice storm warning at Dec 6, 2016, 3:08 PM EST for Cambria County, Somerset County, Pennsylvania. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 6, 2016, 3:08 PM EST (20:08 UTC)
- Expired
- Dec 6, 2016, 9:36 PM EST
- In force
- 6 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 106 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 6, 4:37 PM EST | FREEZING RAIN 0.25 | Ogletown, PA | |
| Dec 6, 7:52 PM EST | FREEZING RAIN 0.25 | Central City, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
365 WWUS41 KCTP 062008 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 308 PM EST TUE DEC 6 2016 PAZ024-033-070500- /O.UPG.KCTP.WW.Y.0017.000000T0000Z-161207T0500Z/ /O.NEW.KCTP.IS.W.0001.161206T2008Z-161207T0500Z/ CAMBRIA-SOMERSET- INCLUDING THE CITIES OF...JOHNSTOWN...SOMERSET 308 PM EST TUE DEC 6 2016 ...ICE STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED AN ICE STORM WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...CAMBRIA AND SOMERSET COUNTIES ESPECIALLY THE HIGHER ELEVATIONS. * HAZARD TYPES...FREEZING RAIN...ALONG WITH SOME SLEET AND WET SNOW. * ICE ACCUMULATIONS...AROUND ONE QUARTER OF AN INCH. * TIMING...RAIN AND FREEZING RAIN WILL CONTINUE ACROSS THE AREA THIS AFTERNOON AND EVENING. SLEET AND WET SNOW WILL OCCASIONALLY MIX IN... AND COULD WHITEN THE GROUND IN SOME PLACES. ICE WILL CONTINUE TO ACCUMULATE ON SURFACES UNTIL AROUND MIDNIGHT. * IMPACTS...ICE AND SNOW ACCUMULATIONS WILL CREATE TREACHEROUS DRIVING CONDITIONS. THE WEIGHT OF THE ICE AND SNOW ON TREE LIMBS AND POWER LINES COULD PRODUCE NUMEROUS OUTAGES. * WINDS...SOUTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE PENNSYLVANIA DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON DRIVING CONDITIONS AND TO TAKE IT SLOW IN SNOW AND ICE. && $$ PAZ004-005-070815- /O.CON.KCTP.LE.A.0005.161208T1700Z-161210T1200Z/ WARREN-MCKEAN- INCLUDING THE CITIES OF...WARREN...BRADFORD 308 PM EST TUE DEC 6 2016 ...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH SATURDAY MORNING... * LOCATIONS...WARREN AND MCKEAN COUNTIES * HAZARD TYPES...HEAVY LAKE EFFECT SNOW AND BLOWING SNOW. * SNOW ACCUMULATIONS...8 TO 12 INCHES. * TIMING...BANDS OF HEAVY LAKE EFFECT SNOW WILL LIKELY SHIFT SOUTH INTO THE WATCH AREA THURSDAY AFTERNOON AND PERSIST RIGHT INTO EARLY SATURDAY. * IMPACTS...THE HEAVY SNOW WILL MAKE MANY ROADS IMPASSABLE AND MAY PRODUCE WIDESPREAD POWER OUTAGES DUE TO THE WEIGHT OF THE SNOW ON TREE LIMBS AND POWER LINES. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE MID 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... REVIEW WINTER WEATHER SAFETY AND PREPAREDNESS INFORMATION AT WEATHER.GOV/WINTER. && $$ CERU/LAMBERT
3 follow-up statements
624 WWUS41 KCTP 062102 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 402 PM EST TUE DEC 6 2016 PAZ024-033-070500- /O.CON.KCTP.IS.W.0001.000000T0000Z-161207T0500Z/ CAMBRIA-SOMERSET- INCLUDING THE CITIES OF...JOHNSTOWN...SOMERSET 402 PM EST TUE DEC 6 2016 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * LOCATIONS...CAMBRIA AND SOMERSET COUNTIES ESPECIALLY THE HIGHER ELEVATIONS. * HAZARD TYPES...FREEZING RAIN...ALONG WITH SOME SLEET AND WET SNOW. * ICE ACCUMULATIONS...AROUND ONE QUARTER OF AN INCH. * TIMING...RAIN AND FREEZING RAIN WILL CONTINUE ACROSS THE AREA THIS AFTERNOON AND EVENING. SLEET AND WET SNOW WILL OCCASIONALLY MIX IN... AND COULD WHITEN THE GROUND IN SOME PLACES. ICE WILL CONTINUE TO ACCUMULATE ON SURFACES UNTIL AROUND MIDNIGHT. * IMPACTS...ICE AND SNOW ACCUMULATIONS WILL CREATE TREACHEROUS DRIVING CONDITIONS. THE WEIGHT OF THE ICE AND SNOW ON TREE LIMBS AND POWER LINES COULD PRODUCE NUMEROUS OUTAGES. * WINDS...SOUTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE PENNSYLVANIA DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON DRIVING CONDITIONS AND TO TAKE IT SLOW IN SNOW AND ICE. && $$ PAZ005-070915- /O.NEW.KCTP.WW.Y.0018.161206T2102Z-161207T1200Z/ /O.CON.KCTP.LE.A.0005.161208T1700Z-161210T1200Z/ MCKEAN- INCLUDING THE CITY OF...BRADFORD 402 PM EST TUE DEC 6 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN OVERNIGHT...WHICH IS IN EFFECT UNTIL 7 AM EST WEDNESDAY. * ACCUMULATIONS...SNOW ACCUMULATION OF 1 TO 2 INCHES WITH AROUND A TENTH OF AN INCH OF ICE. HEAVIER SNOW POSSIBLE THURSDAY AFTERNOON. * LOCATIONS...WARREN AND MCKEAN COUNTIES. * HAZARD TYPES...FREEZING RAIN AND LIGHT SNOW ACCUMULATIONS TONIGHT. HEAVY LAKE EFFECT SNOW AND BLOWING SNOW POSSIBLE ON THURSDAY. * TIMING...RAIN AND FREEZING RAIN WILL CONTINUE ACROSS THE AREA THIS AFTERNOON AND EVENING. BANDS OF HEAVY LAKE EFFECT SNOW WILL LIKELY SHIFT SOUTH INTO THE WATCH AREA THURSDAY AFTERNOON AND PERSIST RIGHT INTO EARLY SATURDAY. * IMPACTS...ICE AND SNOW ACCUMULATIONS WILL CREATE TREACHEROUS DRIVING CONDITIONS. THE WEIGHT OF THE ICE AND SNOW ON TREE LIMBS AND POWER LINES COULD PRODUCE NUMEROUS OUTAGES. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... REVIEW WINTER WEATHER SAFETY AND PREPAREDNESS INFORMATION AT WEATHER.GOV/WINTER. THE PENNSYLVANIA DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON DRIVING CONDITIONS AND TO TAKE IT SLOW IN SNOW AND ICE. && $$ PAZ006-010>012-017-018-070915- /O.NEW.KCTP.WW.Y.0018.161206T2102Z-161207T1200Z/ POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- INCLUDING THE CITIES OF...COUDERSPORT...ST. MARYS...RIDGWAY... EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG 402 PM EST TUE DEC 6 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SNOW ACCUMULATIONS...WHICH IS IN EFFECT UNTIL 7 AM EST WEDNESDAY. * LOCATIONS...CLEARFIELD AND NORTHERN CENTRE COUNTIES, ESPECIALLY THROUGH THE ELEVATED TERRAIN. * HAZARD TYPES...FREEZING RAIN...ALONG WITH SOME SLEET AND WET SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 1 TO 3 INCHES...ALONG WITH LESS THAN A TENTH OF AN INCH OF ICE. * TIMING...RAIN AND FREEZING RAIN WILL CONTINUE ACROSS THE AREA THIS AFTERNOON AND EVENING. OVERNIGHT IT WILL SWITCH TO SNOW WHICH WILL ACCUMULATE INTO WEDNESDAY MORNING. * IMPACTS...SNOW AND ICE ACCUMULATIONS WILL CREATE TREACHEROUS DRIVING CONDITIONS AND PRODUCE SCATTERED POWER OUTAGES. * WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...IN THE MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE PENNSYLVANIA DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON DRIVING CONDITIONS AND TO TAKE IT SLOW IN SNOW AND ICE. && $$ PAZ004-070915- /O.CON.KCTP.LE.A.0005.161208T1700Z-161210T1200Z/ WARREN- INCLUDING THE CITY OF...WARREN 402 PM EST TUE DEC 6 2016 ...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH SATURDAY MORNING... * LOCATIONS...WARREN AND MCKEAN COUNTIES * HAZARD TYPES...HEAVY LAKE EFFECT SNOW AND BLOWING SNOW. * SNOW ACCUMULATIONS...10 TO 14 INCHES. * TIMING...BANDS OF HEAVY LAKE EFFECT SNOW WILL LIKELY SHIFT SOUTH INTO THE WATCH AREA THURSDAY AFTERNOON AND PERSIST RIGHT INTO EARLY SATURDAY. * IMPACTS...THE HEAVY SNOW WILL MAKE MANY ROADS IMPASSABLE AND MAY PRODUCE WIDESPREAD POWER OUTAGES DUE TO THE WEIGHT OF THE SNOW ON TREE LIMBS AND POWER LINES. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE MID 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... REVIEW WINTER WEATHER SAFETY AND PREPAREDNESS INFORMATION AT WEATHER.GOV/WINTER. && $$ CERU/DANGELO/LAMBERT
240 WWUS41 KCTP 062140 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 440 PM EST TUE DEC 6 2016 PAZ024-033-070500- /O.CON.KCTP.IS.W.0001.000000T0000Z-161207T0500Z/ CAMBRIA-SOMERSET- INCLUDING THE CITIES OF...JOHNSTOWN...SOMERSET 440 PM EST TUE DEC 6 2016 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * LOCATIONS...CAMBRIA AND SOMERSET COUNTIES...ESPECIALLY THE HIGHER ELEVATIONS. * HAZARD TYPES...FREEZING RAIN...ALONG WITH SOME SLEET AND WET SNOW. * ICE ACCUMULATIONS...AROUND ONE QUARTER OF AN INCH. * TIMING...RAIN AND FREEZING RAIN WILL CONTINUE ACROSS THE AREA THIS AFTERNOON AND EVENING. SLEET AND WET SNOW WILL OCCASIONALLY MIX IN...AND COULD WHITEN THE GROUND IN SOME PLACES. ICE WILL CONTINUE TO ACCUMULATE ON SURFACES UNTIL AROUND MIDNIGHT. * IMPACTS...ICE AND SNOW ACCUMULATIONS WILL CREATE TREACHEROUS DRIVING CONDITIONS. THE WEIGHT OF THE ICE AND SNOW ON TREE LIMBS AND POWER LINES COULD PRODUCE NUMEROUS OUTAGES. * WINDS...SOUTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE LOWER AND MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE PENNSYLVANIA DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON DRIVING CONDITIONS AND TO TAKE IT SLOW IN SNOW AND ICE. && $$ PAZ005-070945- /O.CON.KCTP.WW.Y.0018.000000T0000Z-161207T1200Z/ /O.CON.KCTP.LE.A.0005.161208T1700Z-161210T1200Z/ MCKEAN- INCLUDING THE CITY OF...BRADFORD 440 PM EST TUE DEC 6 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH SATURDAY MORNING... * LOCATIONS...MCKEAN COUNTY. * ACCUMULATIONS...A TENTH OF AN INCH OF ICE WITH A SNOW ACCUMULATION OF 1 TO 2 INCHES THIS EVENING AND TONIGHT. HEAVIER SNOW OF 8 TO 12 INCHES WILL THEN BE POSSIBLE THURSDAY INTO SATURDAY DUE TO LAKE EFFECT SNOW. * HAZARD TYPES...FREEZING RAIN AND LIGHT SNOW ACCUMULATIONS TONIGHT. HEAVY LAKE EFFECT SNOW AND BLOWING SNOW POSSIBLE ON THURSDAY. * TIMING...A WINTRY MIX WILL CONTINUE ACROSS THE AREA THIS EVENING AND TONIGHT. BANDS OF HEAVY LAKE EFFECT SNOW WILL LIKELY SHIFT SOUTH INTO THE WATCH AREA THURSDAY AFTERNOON AND PERSIST RIGHT INTO EARLY SATURDAY. * IMPACTS...ICE AND SNOW ACCUMULATIONS WILL CREATE TREACHEROUS DRIVING CONDITIONS. THE WEIGHT OF THE ICE AND SNOW ON TREE LIMBS AND POWER LINES COULD PRODUCE NUMEROUS OUTAGES. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... REVIEW WINTER WEATHER SAFETY AND PREPAREDNESS INFORMATION AT WEATHER.GOV/WINTER. THE PENNSYLVANIA DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON DRIVING CONDITIONS AND TO TAKE IT SLOW IN SNOW AND ICE. && $$ PAZ006-010>012-017-018-070945- /O.CON.KCTP.WW.Y.0018.000000T0000Z-161207T1200Z/ POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- INCLUDING THE CITIES OF...COUDERSPORT...ST. MARYS...RIDGWAY... EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG 440 PM EST TUE DEC 6 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * LOCATIONS...CLEARFIELD AND NORTHERN CENTRE COUNTIES... ESPECIALLY OVER THE ELEVATED TERRAIN. * HAZARD TYPES...FREEZING RAIN...ALONG WITH SOME SLEET AND WET SNOW. * ACCUMULATIONS...A TENTH OF AN INCH OR LESS OF ICE THIS EVENING...THEN AN ADDITIONAL 1 TO 3 INCHES OF SNOW AND SLEET OVERNIGHT. * TIMING...RAIN AND FREEZING RAIN WILL CONTINUE ACROSS THE AREA THIS EVENING. IT WILL SWITCH TO SNOW WHICH WILL ACCUMULATE INTO WEDNESDAY MORNING. * IMPACTS...SNOW AND ICE ACCUMULATIONS WILL CREATE TREACHEROUS DRIVING CONDITIONS AND PRODUCE SCATTERED POWER OUTAGES. * WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...IN THE LOWER AND MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE PENNSYLVANIA DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON DRIVING CONDITIONS AND TO TAKE IT SLOW IN SNOW AND ICE. && $$ PAZ004-070945- /O.CON.KCTP.LE.A.0005.161208T1700Z-161210T1200Z/ WARREN- INCLUDING THE CITY OF...WARREN 440 PM EST TUE DEC 6 2016 ...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH SATURDAY MORNING... * LOCATIONS...WARREN COUNTY. * HAZARD TYPES...HEAVY LAKE EFFECT SNOW AND BLOWING SNOW. * SNOW ACCUMULATIONS...10 TO 14 INCHES POSSIBLE. * TIMING...BANDS OF HEAVY LAKE EFFECT SNOW WILL START ON THURSDAY AND PERSIST INTO EARLY SATURDAY. * IMPACTS...THE HEAVY SNOW WILL CAN MANY ROADS IMPASSABLE AND MAY PRODUCE WIDESPREAD POWER OUTAGES DUE TO THE WEIGHT OF THE SNOW ON TREE LIMBS AND POWER LINES. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE MID 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... REVIEW WINTER WEATHER SAFETY AND PREPAREDNESS INFORMATION AT WEATHER.GOV/WINTER. && $$
342 WWUS41 KCTP 070236 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 936 PM EST TUE DEC 6 2016 PAZ024-033-070345- /O.CAN.KCTP.IS.W.0001.000000T0000Z-161207T0500Z/ CAMBRIA-SOMERSET- INCLUDING THE CITIES OF...JOHNSTOWN...SOMERSET 936 PM EST TUE DEC 6 2016 ...ICE STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE ICE STORM WARNING. TEMPERATURES HAVE WARMED ABOVE FREEZING OVER MOST OF THE LAUREL HIGHLANDS. ONLY VERY ISOLATED POCKETS OF FREEZING DRIZZLE MAY LINGER THROUGH MIDNIGHT. $$ PAZ011-012-017-018-070345- /O.CAN.KCTP.WW.Y.0018.000000T0000Z-161207T1200Z/ CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- INCLUDING THE CITIES OF...EMPORIUM...RENOVO...DUBOIS... CLEARFIELD...PHILIPSBURG 936 PM EST TUE DEC 6 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WINTER WEATHER ADVISORY. TEMPERATURES HAVE WARMED ABOVE FREEZING IN MOST LOCATION AND THE THREAT FOR WIDESPREAD FREEZING RAIN HAS PASSED. VERY ISOLATED POCKETS OF FREEZING DRIZZLE MAY OCCUR OVERNIGHT. LITTLE ADDITIONAL SNOW IS EXPECTED TONIGHT AS WELL. $$ PAZ005-071445- /O.EXT.KCTP.WW.Y.0018.000000T0000Z-161207T0400Z/ /O.CON.KCTP.LE.A.0005.161208T1700Z-161210T1200Z/ MCKEAN- INCLUDING THE CITY OF...BRADFORD 936 PM EST TUE DEC 6 2016 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... ...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH SATURDAY MORNING... * LOCATIONS...MCKEAN COUNTY. * ACCUMULATIONS...ONLY A GLAZE OF FREEZING DRIZZLE AND LITTLE TO NO ADDITIONAL SNOW ACCUMULATION TONIGHT. HEAVIER SNOW OF 8 TO 12 INCHES WILL THEN BE POSSIBLE THURSDAY INTO SATURDAY DUE TO LAKE EFFECT SNOW. * HAZARD TYPES...FREEZING DRIZZLE OR LIGHT SNOW TONIGHT. HEAVY LAKE EFFECT SNOW AND BLOWING SNOW POSSIBLE ON THURSDAY. * TIMING...ONLY PATCHY FREEZING DRIZZLE WILL LINGER EARLY TONIGHT. LITTLE ADDITIONAL SNOW WILL OCCUR OVERNIGHT. BANDS OF HEAVY LAKE EFFECT SNOW WILL LIKELY SHIFT SOUTH INTO THE WATCH AREA THURSDAY AFTERNOON AND PERSIST RIGHT INTO EARLY SATURDAY. * IMPACTS...ICE AND SNOW WILL CREATE TREACHEROUS DRIVING CONDITIONS. HEAVY SNOW THURSDAY INTO FRIDAY MAY DISRUPT TRAVEL AND LEAD TO ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REVIEW WINTER WEATHER SAFETY AND PREPAREDNESS INFORMATION AT WEATHER.GOV/WINTER. THE PENNSYLVANIA DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON DRIVING CONDITIONS AND TO TAKE IT SLOW IN SNOW AND ICE. && $$ PAZ006-010-070400- /O.EXT.KCTP.WW.Y.0018.000000T0000Z-161207T0400Z/ POTTER-ELK- INCLUDING THE CITIES OF...COUDERSPORT...ST. MARYS...RIDGWAY 936 PM EST TUE DEC 6 2016 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... * LOCATIONS...POTTER AND ELK COUNTIES. * HAZARD TYPES...FREEZING DRIZZLE OR VERY LIGHT SNOW. * ACCUMULATIONS...ONLY A GLAZE OF FREEZING DRIZZLE AND LITTLE TO NO ADDITIONAL SNOW ACCUMULATION TONIGHT. * TIMING...EARLY TONIGHT. * IMPACTS...SNOW AND ICE MAY CREATE SLIPPERY CONDITIONS ON UNTREATED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE PENNSYLVANIA DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON DRIVING CONDITIONS AND TO TAKE IT SLOW IN SNOW AND ICE. && $$ PAZ004-071445- /O.CON.KCTP.LE.A.0005.161208T1700Z-161210T1200Z/ WARREN- INCLUDING THE CITY OF...WARREN 936 PM EST TUE DEC 6 2016 ...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH SATURDAY MORNING... * LOCATIONS...WARREN COUNTY. * HAZARD TYPES...HEAVY LAKE EFFECT SNOW AND BLOWING SNOW. * SNOW ACCUMULATIONS...10 TO 14 INCHES POSSIBLE. * TIMING...BANDS OF HEAVY LAKE EFFECT SNOW WILL START ON THURSDAY AND PERSIST INTO EARLY SATURDAY. * IMPACTS...THE HEAVY SNOW WILL CAN MANY ROADS IMPASSABLE AND MAY PRODUCE WIDESPREAD POWER OUTAGES DUE TO THE WEIGHT OF THE SNOW ON TREE LIMBS AND POWER LINES. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE MID 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... REVIEW WINTER WEATHER SAFETY AND PREPAREDNESS INFORMATION AT WEATHER.GOV/WINTER. && $$
What forecasters said that day
The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this ice storm warning went out at Dec 6, 6:53 AM EST, 8 hours 15 minutes earlier.
Area forecast discussion, Dec 6, 6:53 AM EST, 8 hours 15 minutes before
Area Forecast Discussion National Weather Service State College PA 653 AM EST Tue Dec 6 2016 .SYNOPSIS... Low pressure over the Tennessee Valley will track northeast through Pennsylvania late today and tonight. A cold front will sweep southeast across the area Thursday. A low pressure system is likely to track west of Pennsylvania through the Great Lakes Sunday and Monday. && .NEAR TERM /THROUGH TONIGHT/... Overrunning precip ahead of approaching sfc low is spreading into northern Virginia and W Virginia as of 12Z and latest near term models support arrival across the Laurels/SC Mtns by 14Z-15Z. Model soundings indicate enough evaporational cooling potential at onset to support a rain/snow/sleet mix across the southern valleys during the late AM to early PM hours. However, with surface temps mainly above freezing, don't anticipate significant travel issues across the Lower Susq Valley. Main focus will be over the high terrain of the Laurels, where model soundings indicate a light accum of freezing rain is likely. Further north, model soundings, as well as SREF and NCAR ensemble, all indicate a mainly snow event north of I-80. Surface high is in ideal position over New Eng to hold in the relatively cold air over Pa. Marginal surface temps could limit accums a bit in the valleys. However, over the higher terrain of Northern Pa, model blended QPF is supportive of snow totals around 3 inches by the time precip tapers off late this evening. Based on coordination with BUF/BGM, have lowered snow amts from WPC guidance and held off on a winter wx advisory across Northern Pa, but will have to revisit this possibility on the day shift. Will maintain the advisory across the Laurel Highlands. However, current feeling is that the freezing rain will be isolated to only the highest terrain and thus the impact will be fairly low. Deep moisture will exit the area with passage of mid level shortwave late this evening. However, model soundings remain nearly saturated below 850MB, indicating the likelihood of linger drizzle late tonight. Superblend and high res NAM both indicate temps creeping above freezing even across the N Mtns late tonight. && .SHORT TERM /WEDNESDAY/... Surface high pressure building into the region should supply a dry Wednesday to Central Pa. However, low level moisture trapped beneath inversion and weak mixing will likely result in stubborn low clouds across the NW Mtns. A downsloping westerly breeze should result in partly to mostly sunny skies east of the Mtns. Temperatures there should respond by rising into the low-mid 40s, while cloud cover holds readings to the mid 30s across the NW Mtns. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Broad and weak to moderate large scale lift/low to mid level warm advection develops late Wednesday night across the mtns of Wrn PA, and spreads across the remainder of Central PA Thursday ahead of an approaching arctic front and beneath the thermally direct segment of a 150kt 300mb jet moving by just to our north. Although moisture will be lacking with this feature, the fairly impressive large scale forcing, in conjunction with 00Z GEFS precip probs, supports mention of SHSN (SHRASN Lower Susq) across the entire area Thursday. The subsidence inversion base lifts rapidly up to 7-10 kft agl Thursday afternoon, right through Friday night. The mean wind in the 925-850mb layer veers from about 270 deg to 295-310 deg Friday and Friday night creating the likelihood of a significant/heavy Lake Effect/orographic snow event for the NW Mtns (i.e. mainly the snowbelt of NW Warren county). Will highlight this potential in the HWO. Gusty NW winds could top 40 mph at times Friday. A large area of high pressure and modified arctic airmass will slide off the east coast Sat night and Sunday. The coldest temps of the season so far will occur Sat night/early Sunday with lows in the lower to mid teens across the snow covered ground of the NW/Ncent Mtns...and upper teens to low 20s elsewhere. 00Z ECENS and NAEFS both track a surface low west of Pa through the Grt Lks late Sunday into Monday. There could be a bit of light snow in the WAA ahead of this feature, then milder/showery conditions appear likely Monday before trailing cold front and colder air arrive Mon night/Tues. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... MVFR cigs over the northwest airspace should trend to VFR over the next several hours. Elsewhere expect VFR with increasing/thickening high clouds. Cigs will lower from south to north later this morning with precip spreading over the airspace by the afternoon. P-types should transition from frozen/freezing to rain/drizzle across the western 2/3 of the airspace into Tuesday night. The southeast airspace should see mostly rain with some sleet possible at the onset. Confidence in ptypes is marginal given complex and evolving thermal structure/evaporative cooling in the boundary layer. Elevation and pcpn rates will also be a factor. A period of LLWS is possible at BFD/JST from roughly 6/18z-7/03z. Overall, expect flying conditions to deteriorate with high confidence in sub-VFR Tuesday afternoon into Tuesday night. Outlook... Wed...A.M. low cigs becoming mainly VFR. Thu-Fri...Becoming windy with periods of snow showers. Mainly MVFR/IFR west to MVFR/VFR east. Sat...Decreasing winds. Low cigs/-SHSN psbl NW. VFR east. && .CTP WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until midnight EST tonight for PAZ024- 033. && SYNOPSIS...Fitzgerald NEAR TERM...Fitzgerald SHORT TERM...Fitzgerald LONG TERM...Fitzgerald/Lambert AVIATION...Gartner/Steinbugl
Hazardous weather outlook, Dec 6, 2:37 PM EST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 237 PM EST TUE DEC 6 2016 PAZ035-036-056-057-059-063>066-071945- FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 237 PM EST TUE DEC 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A RAIN/SNOW/SLEET MIX OF PRECIPITATION WILL MOVE THROUGH THE FIRST HALF OF THE OVERNIGHT PERIOD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ024-033-071945- CAMBRIA-SOMERSET- 237 PM EST TUE DEC 6 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-010>012-017>019-025>028-034-037-041-042-045-046-049>053-058- 071945- POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 237 PM EST TUE DEC 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A RAIN/SNOW/SLEET MIX OF PRECIPITATION WILL MOVE THROUGH THE FIRST HALF OF THE OVERNIGHT PERIOD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-005-071945- WARREN-MCKEAN- 237 PM EST TUE DEC 6 2016 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 6, 1:08 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
108 PM EST TUE DEC 6 2016
PAZ005-006-010>012-017>019-027-045-046-050-052-053-061830-
MCKEAN-SNYDER-POTTER-MIFFLIN-SOUTHERN CENTRE-NORTHERN CENTRE-SOUTHERN
LYCOMING-CLEARFIELD-COLUMBIA-CAMERON-ELK-NORTHERN CLINTON-SOUTHERN
CLINTON-NORTHUMBERLAND-
108 PM EST TUE DEC 6 2016
...A WINTRY MIX WILL AFFECT CAMERON...NORTHEASTERN CLEARFIELD...
WESTERN COLUMBIA...CENTRAL CENTRE...NORTHWESTERN UNION...SOUTH
CENTRAL LYCOMING...NORTHEASTERN MIFFLIN...CLINTON...WESTERN
MONTOUR...SOUTHERN POTTER...NORTHEASTERN ELK...SOUTHEASTERN MCKEAN...
NORTHWESTERN SNYDER AND NORTHWESTERN NORTHUMBERLAND COUNTIES...
AT 105 PM EST...AN AREA OF MIXED PRECIPITATION WAS LOCATED ALONG A
LINE EXTENDING FROM NEAR EAST BRANCH DAM TO NEAR KARTHAUS TO
WOODWARD. MOVEMENT WAS NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
JERSEY SHORE...ST. MARYS...MILTON...LOCK HAVEN...EAST BRANCH DAM...
MACKEYVILLE...FLEMINGTON...AARONSBURG...DUNNSTOWN...DELAWARE RUN...
WHARTON...ELIMSPORT...ROULETTE...BALD EAGLE STATE PARK...MILLHEIM...
COUDERSPORT...REBERSBURG...HICKS RUN...MCELHATTAN AND BETULA.
PLEASE USE CAUTION IF YOU WILL BE TRAVELING THIS AFTERNOON AS BRIEF
TRAVEL DIFFICULTIES CAN BE EXPECTED AS THE MIX OF PRECIPITATION
CONTINUES.
LAT...LON 4149 7760 4137 7754 4124 7739 4122 7732
4129 7718 4113 7673 4110 7673 4106 7655
4109 7674 4099 7678 4096 7687 4107 7686
4114 7690 4115 7696 4109 7698 4107 7715
4084 7736 4113 7814 4155 7873 4187 7813
TIME...MOT...LOC 1806Z 241DEG 44KT 4153 7860 4116 7809 4088 7733
TYBURSKIThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 1:08 PM EST | Special Weather Statement | CTP | Cameron, Clinton | 22 min |
| Dec 6, 2:04 PM EST | Lake Effect Snow Watch | CTP | McKean, Warren | 29 hr |
| Dec 6, 4:02 PM EST | Winter Weather Advisory | CTP | Cameron, Centre, Clearfield, Clinton, Elk, McKean and 1 more | 7 hr |
Nearby
Ice Storm Warnings in Pennsylvania, 2016Every ice storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.